MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S850C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "ccl - failure to unwrap.Failure to unwrap while placing".Additional information states that manual inflation was attempted and unsuccessful in aiding the iab catheter to unwrap".Another iab catheter was inserted.The location of the second device is unknown.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was 50cc 8fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the iabc bladder; the sheath was noted buckled.The visible portion of the bladder was unwrapped.The one-way valve was tethered and connected to the short driveline tubing.Kinks to the central lumen were noted at approximately 12cm and 14.5cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The teflon sheath was noted buckled and a portion of the iabc bladder was noted stretched, which indicates the iabc was not removed correctly per the instructions for use (ifu).The instructions for use (ifu) states: "do not remove arrow iab through hemo-stasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." the customer photos were reviewed.The photo shows the iabc and the teflon sheath on the bladder; the sheath was noted buckled.The photo shows the original packaging label which matches the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0067in-0.0078in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediately push back on the syringe plunger was experienced.The blockage was most likely dried blood.The one-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved to-wards the iabc bifurcate with some force.Upon removal of the teflon sheath, the proximal end of the bladder was noted as stretched.The bladder likely became stretched due to the removal technique or handling.The iabc was connected to an iabp using a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met resistance and could not advance at approximately 6.3cm from the iabc distal tip.Some blood was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 15cm from the iabc luer; which is the location of the previously noted kink.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "failure to unwrap " is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks were detected.Unrelated to the reported complaint, the peel away sheath was noted on the iabc and the returned iabc bladder was found withdrawn through the teflon sheath.This indicates the user did not follow the instructions for use (ifu).As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is re-quired at this time.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22849560
Report Number3010532612-2025-00769
Device Sequence Number17265241
Product Code DSP
UDI-Device Identifier10801902144208
UDI-Public(01)10801902144208(11)250220(17)270131(10)18F25B0088(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S850C
Device Lot Number18F25B0088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown